Experts warn against overdose of vitamin D use
Uzm. Dr. Betül Mercan stated that vitamins, especially vitamin D and food supplements were started to be used uncontrolled in order to keep immunity strong during the epidemic process, "Especially recently, hypervitaminosis D, which develops as a result of excessive and unnecessary vitamin D use, may have negative consequences. used expressions.
Coral warned citizens against this, stating that overdose of vitamin D is harmful.
Underlining the uncontrolled use of various vitamins and supplements during the epidemic process, Mercan noted the following:
"However, most people who are fed regularly do not need additional supplements. However, it has become common for patients to use high doses of various vitamins unconsciously, especially during the Kovid-19 pandemic. Vitamin D is one of them and unfortunately, high-dose uncontrolled vitamin D. In addition, according to the Turkish Endocrine Metabolism Association (TEMD) Guidelines, vitamin D intoxication is mentioned when 25 (OH) D level is> 150 ng / ml.
In order to keep immunity strong during the epidemic, vitamins and especially vitamin D and food supplements were started to be used uncontrollably. Even on social media platforms, people suggest to each other. This crazy consumption can bring unhealthy health with it. Especially recently, hypervitaminosis D, which develops as a result of excessive and unnecessary vitamin D use, may cause negative consequences. "
- "Vitamin D plays an active role in bone metabolism"
Exp. Dr. Betül Mercan stated that vitamin D (25OH) is a vitamin that mostly comes from sunlight and some of it from food.
Stating that vitamin D plays an active role in bone metabolism, Mercan said, "However, we know that it also has effects on our immune system. Therefore, we often treat patients whose deficiencies are detected in accordance with TEMD guideline. ) above is sufficient, between 20 and 30 ng / ml (50-75 nmol / L) as insufficiency, and a level below 20 ng / ml (50 nmol / L) as deficiency. " shared his knowledge.
- "Hypervitaminosis D may be experienced in high doses or prolonged use"
Coral stated that conditions called hypervitaminosis D may occur due to high dose or long-term uncontrolled use of vitamin D.
Stating that this situation often increases blood calcium levels, Mercan said, "It may cause hypercalcemia symptoms such as weakness, fatigue, weakness, widespread muscle pain, headache, abdominal pain, constipation, as well as increased calcium excretion in the urine (hypercalciuria). This is important because it causes kidney stone formation. Also, high blood calcium (hypercalcemia) level is among the causes of heart rhythm disorder. Therefore, the use of vitamin D should be under the control of a doctor. found the evaluation.